Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2013
Lake Effect Snow Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow warning at Dec 15, 2013, 10:45 PM EST for Erie County, Pennsylvania. It was in force for 14 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 15, 2013, 10:45 PM EST (03:45 UTC)
- Expired
- Dec 16, 2013, 1:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 6:00 AM EST | SNOW 11.5 | 5 E Erie, PA | 24 HOUR SNOWFALL. |
| Dec 16, 7:00 AM EST | SNOW 6.3 | Franklin Ctr, PA | 12 HOUR SNOWFALL. |
| Dec 16, 7:00 AM EST | SNOW 7 | Erie Airport, PA | 12 HOUR SNOWFALL. |
| Dec 16, 7:00 AM EST | SNOW 8.8 | 6 Sw Erie, PA | 24 HOUR SNOWFALL. |
| Dec 16, 7:00 AM EST | SNOW 9.5 | Erie Airport, PA | 24 HOUR SNOWFALL. |
| Dec 16, 7:05 AM EST | SNOW 12 | Northeast 6sw, PA | 12 HOUR SNOWFALL. |
| Dec 16, 7:10 AM EST | SNOW 6.7 | Erie, PA | 12 HOUR SNOWFALL. |
| Dec 16, 7:10 AM EST | SNOW 11.5 | Erie, PA | 24 HOUR SNOWFALL. |
| Dec 16, 7:10 AM EST | SNOW 13.5 | Erie, PA | 24 HOUR SNOWFALL. |
| Dec 16, 7:45 AM EST | SNOW 3.2 | Amity Twp, PA | 12 HOUR SNOWFALL. |
| Dec 16, 8:00 AM EST | SNOW 5.7 | 1 Wnw North East, PA | 24 HOUR SNOWFALL. |
| Dec 16, 8:00 AM EST | SNOW 7.4 | Millcreek Twp, PA | 12 HOUR SNOWFALL. |
| Dec 16, 8:27 AM EST | SNOW 14 | Colt Station, PA | 12 HOUR SNOWFALL. |
| Dec 16, 9:00 AM EST | SNOW 4.5 | Corry, PA | 12 HOUR SNOWFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 160345 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1045 PM EST SUN DEC 15 2013 .LAKE EFFECT SNOW BANDS WILL PERSIST OVERNIGHT AND SAG SLOWLY SOUTHWARD INTO THE THE HIGHER TERRAIN AS WESTERLY WINDS SHIFT TO THE NORTHWEST. SNOW WILL TAPER OFF ON MONDAY MORNING. WESTERLY WINDS WILL BE BREEZY NEAR THE LAKESHORE AND MAY GUST AS HIGH AS 35 MPH OVERNIGHT WITH SOME BLOWING OF SNOW POSSIBLE. PAZ001-002-161145- /O.UPG.KCLE.LE.Y.0010.000000T0000Z-131216T1500Z/ /O.NEW.KCLE.LE.W.0013.131216T0345Z-131216T1500Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 1045 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. * ACCUMULATIONS...ACCUMULATIONS AFTER 10 PM WILL WILL BE 2 TO LOCALLY 6 INCHES FOR A STORM TOTAL OF 6 TO 12 INCHES. * TIMING...SNOW BANDS WILL SLOWLY SAG SOUTHWARD AWAY FROM THE LAKESHORE AFTER MIDNIGHT. SNOW WILL TAPER OFF BY LATE MONDAY MORNING. * WINDS...WEST WINDS 15 TO 25 MPH WILL REMAIN BREEZY OVERNIGHT. WINDS COULD GUST AS HIGH AS 35 MPH NEAR THE LAKESHORE TONIGHT. * IMPACTS...LAKE EFFECT SNOW BANDS WILL PRODUCE SHARPLY REDUCED VISIBILITIES TO NEAR WHITEOUT CONDITIONS ON I-90 FROM NEAR ERIE TO NORTHEAST. SNOW HAS MADE ROADS SLICK AND SNOW PACKED... REQUIRING LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE DRIVING. SOME BLOWING SNOW IS EXPECTED. * TEMPERATURES...FALLING FROM NEAR 20 DOWN TO 15 OVERNIGHT. * VISIBILITIES...WILL RANGE FROM 1 TO 3 MILES...OCCASIONALLY DROPPING TO ONE HALF MILE IN THE HEAVIER SNOW BANDS. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES ALONG THE LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ014-089-161145- /O.EXA.KCLE.LE.Y.0010.000000T0000Z-131216T1500Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA 1045 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. * ACCUMULATIONS...ACCUMULATIONS WILL RANGE FROM 2 TO LOCALLY 6 INCHES. THE HIGHEST AMOUNTS ARE EXPECTED ACROSS NORTHERN AND EASTERN ASHTABULA COUNTY. * TIMING...SNOWBANDS WILL CONTINUE OVERNIGHT AND SLOWLY SAG SOUTHWARD. SNOW WILL TAPER OFF BY LATE MONDAY MORNING. * WINDS...WEST WINDS 15 TO 25 MPH WILL REMAIN BREEZY OVERNIGHT. WINDS COULD GUST AS HIGH AS 35 MPH NEAR THE LAKESHORE TONIGHT. * IMPACTS...LAKE EFFECT SNOW BANDS WILL LEAD TO VARIABLE CONDITIONS ON AREA ROADWAYS WITH SHARPLY REDUCED VISIBILITIES ALONG I-90 AT TIMES. SNOW WILL MAKE ROADS SLICK... REQUIRING LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE DRIVING. SOME BLOWING SNOW WILL ALSO BE POSSIBLE. * TEMPERATURES...FALLING THROUGH THE TEENS OVERNIGHT. * VISIBILITIES...WILL RANGE FROM 1 TO 2 MILES...OCCASIONALLY DROPPING TO LESS THAN A QUARTER MILE IN THE HEAVIER SNOW BANDS. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES ALONG THE LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ003-161145- /O.CON.KCLE.LE.Y.0010.000000T0000Z-131216T1500Z/ CRAWFORD PA- INCLUDING THE CITY OF...MEADVILLE 1045 PM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... * ACCUMULATIONS...ACCUMULATIONS AFTER 10 PM WILL BE HEAVIEST ACROSS THE NORTHERN PART OF CRAWFORD COUNTY AND RANGE FROM 4 INCHES NORTH TO 2 INCHES SOUTH. * TIMING...SNOW WILL PERSIST OVERNIGHT AND DECREASE TOWARD MORNING. SNOW WILL TAPER OFF BY LATE MONDAY MORNING. * WINDS...WEST WINDS 15 TO 25 MPH WILL REMAIN BREEZY OVERNIGHT. WINDS COULD GUST AS HIGH AS 30 MPH. * IMPACTS...LAKE EFFECT SNOW BANDS WILL LEAD TO VARIABLE CONDITIONS ON AREA ROADWAYS. SNOW WILL MAKE ROADS SLICK... REQUIRING LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES WHILE DRIVING. SOME BLOWING SNOW WILL ALSO BE POSSIBLE. * TEMPERATURES...FALLING THROUGH THE TEENS OVERNIGHT. * VISIBILITIES...WILL RANGE FROM 1 TO 2 MILES...OCCASIONALLY DROPPING TO ONE HALF MILE IN THE HEAVIER SNOW BANDS. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES ALONG THE LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
4 follow-up statements
000 WWUS41 KCLE 160902 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 402 AM EST MON DEC 16 2013 .LAKE EFFECT SNOW BANDS WILL CONTINUE TO DECREASE THROUGH THE MORNING COMMUTE. SOME BLOWING SNOW IS POSSIBLE MAINLY CLOSE TO THE LAKE. PAZ001-002-161500- /O.CON.KCLE.LE.W.0013.000000T0000Z-131216T1500Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 402 AM EST MON DEC 16 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO LOCALLY 3 INCHES TODAY. * TIMING...THE SNOW SHOWERS WILL CONTINUE TO TAPER OFF. * WINDS...WEST WINDS 15 TO 20 MPH. * IMPACTS...SNOW COVERED ROADS WHERE THE SNOW SHOWERS PERSIST. * TEMPERATURES...IN THE TEENS THIS MORNING. * VISIBILITIES...WILL RANGE FROM 1 TO 3 MILES. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES ALONG THE LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ014-089-PAZ003-161500- /O.CON.KCLE.LE.Y.0010.000000T0000Z-131216T1500Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...MEADVILLE 402 AM EST MON DEC 16 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO LOCALLY 3 INCHES TODAY. * TIMING...THE SNOW SHOWERS WILL CONTINUE TO TAPER OFF THIS MORNING. * WINDS...WEST WINDS 15 TO 20 MPH. * IMPACTS...SNOW COVERED ROADS WHERE THE SNOW SHOWERS PERSIST. * TEMPERATURES...IN THE TEENS THIS MORNING. * VISIBILITIES...WILL RANGE FROM 1 TO 3 MILES. SOME BLOWING SNOW IS POSSIBLE ESPECIALLY CLOSE TO LAKE ERIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
000 WWUS41 KCLE 161212 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 712 AM EST MON DEC 16 2013 .LAKE EFFECT SNOW BANDS WILL CONTINUE TO DECREASE THROUGH THE MORNING COMMUTE. SOME BLOWING SNOW IS POSSIBLE MAINLY CLOSE TO THE LAKE. PAZ001-002-161500- /O.CON.KCLE.LE.W.0013.000000T0000Z-131216T1500Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 712 AM EST MON DEC 16 2013 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 2 TO LOCALLY 4 INCHES TODAY...ESPECIALLY THIS MORNING. * TIMING...THE SNOW SHOWERS WILL BEGIN TO TAPER OFF. * WINDS...WEST WINDS 15 TO 20 MPH. * IMPACTS...SNOW COVERED ROADS WHERE THE SNOW SHOWERS PERSIST. * TEMPERATURES...IN THE TEENS THIS MORNING. * VISIBILITIES...WILL RANGE FROM 1 TO 3 MILES. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES ALONG THE LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ014-089-PAZ003-161500- /O.CON.KCLE.LE.Y.0010.000000T0000Z-131216T1500Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...MEADVILLE 712 AM EST MON DEC 16 2013 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO LOCALLY 3 INCHES TODAY. * TIMING...THE SNOW SHOWERS WILL CONTINUE TO TAPER OFF THIS MORNING. * WINDS...WEST WINDS 15 TO 20 MPH. * IMPACTS...SNOW COVERED ROADS WHERE THE SNOW SHOWERS PERSIST. * TEMPERATURES...IN THE TEENS THIS MORNING. * VISIBILITIES...WILL RANGE FROM 1 TO 3 MILES. SOME BLOWING SNOW IS POSSIBLE ESPECIALLY CLOSE TO LAKE ERIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
000 WWUS41 KCLE 161449 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 949 AM EST MON DEC 16 2013 OHZ014-089-PAZ003-161600- /O.CAN.KCLE.LE.Y.0010.000000T0000Z-131216T1500Z/ ASHTABULA INLAND-ASHTABULA LAKESHORE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...MEADVILLE 949 AM EST MON DEC 16 2013 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. AN ADDITIONAL LIGHT DUSTING TO MAYBE AN INCH POSSIBLE THROUGH EARLY AFTERNOON. $$ PAZ001-002-161800- /O.EXT.KCLE.LE.W.0013.000000T0000Z-131216T1800Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 949 AM EST MON DEC 16 2013 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 3 TO LOCALLY 5 INCHES INTO EARLY AFTERNOON. MOST OF IT OCCURRING NEAR AND NORTH OF A LINE FROM CORRY TO WESLEYVILLE INCLUDING INTERSTATE 86. * TIMING...SEVERAL MORE SQUALLS WILL OCCUR THROUGH EARLY AFTERNOON THEN TAPER OFF TO FLURRIES BY LATE AFTERNOON. * WINDS...WEST WINDS 15 TO 20 MPH. * IMPACTS...SNOW COVERED ROADS WHERE THE SNOW SHOWERS PERSIST. * TEMPERATURES...IN THE TEENS THIS MORNING. * VISIBILITIES...WILL RANGE FROM 1 TO 3 MILES. BLOWING SNOW MAY ALSO REDUCE VISIBILITIES ALONG THE LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
000 WWUS41 KCLE 161824 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 124 PM EST MON DEC 16 2013 PAZ001-002-161930- /O.EXP.KCLE.LE.W.0013.000000T0000Z-131216T1800Z/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...ERIE...EDINBORO 124 PM EST MON DEC 16 2013 ...LAKE EFFECT SNOW WARNING HAS EXPIRED... ADDITIONAL LIGHT SNOW SHOWERS WILL BE POSSIBLE THROUGH THE AFTERNOON. SNOW AMOUNTS SHOULD REMAIN AN INCH OR LESS. HOWEVER A FEW INLAND LOCATIONS COULD SEE ANOTHER 2 INCHES. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Dec 15, 10:44 PM EST, 1 minute earlier.
Area forecast discussion, Dec 15, 10:44 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 PM EST SUN DEC 15 2013
.SYNOPSIS...
A TROUGH WILL LINGER ACROSS THE EASTERN GREAT LAKES INTO MONDAY
MORNING BEFORE HIGH PRESSURE BUILDS OVER THE AREA FROM THE SOUTH. A
WEAK CLIPPER WILL MOVE SOUTHEAST ACROSS LAKE ERIE ON TUESDAY NIGHT
FOLLOWED BY HIGH PRESSURE BUILDING OVER THE OHIO VALLEY ON
WEDNESDAY. SOUTHWESTERLY FLOW WILL RESULT IN A WARMING TREND ON
THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPGRADED ERIE CO PA TO A LAKE EFFECT SNOW WARNING. KNEW THERE WAS
GOING TO BE A BURST OF SNOW THIS EVENING AS THE TROUGH CAME
ACROSS...BUT RATES HAVE BEEN REALLY IMPRESSIVE AND HAVE STUCK
AROUND LONG ENOUGH TO WARRANT A LAST MINUTE WARNING. RADAR TREND
TO THE BAND HAS BEEN SHOWING A SOUTHWARD PUSH...BUT LOOKING AT THE
REMAINDER OF THE NIGHT A WEST-NORTHWEST FLOW WILL LIKELY BE ABLE
TO SUSTAIN A BAND OR BANDS THROUGH THE REST OF THE NIGHT INTO ERIE
COUNTY. FINALLY TOWARD MORNING INVERSION HEIGHTS BEGIN TO LOWER
AND THE EFFECT OF SOME DRIER AIR SHOULD HELP TAPER THE SNOW. WITH
THAT WEST-NORTHWEST FLOW HAVE ADDED ASHTABULA TO THE ADVISORY FOR
A 3 TO LOCALLY 6 INCH NIGHTTIME SNOWFALL. THE HIGHEST AMOUNTS IN
CRAWFORD WILL LIKELY BE ACROSS THE NORTHERN HALF.
OUTSIDE OF THE SNOWBELT DRY OF THE REST OF TONIGHT. WAS WATCHING
SOME LIGHT SNOW DIVE SOUTHEAST OUT OF IL WITH AN UPPER LEVEL
DISTURBANCE. THIS MAY BRING A FEW FLURRIES FROM MARION TO KNOX
COUNTIES TOWARD MORNING. DEBATED WHETHER TO ADD THE MENTION OR
NOT...BUT BULK OF THE LIGHT SNOW WILL BE PASSING TO OUR SOUTH. DID
ADJUST LOW TEMPERATURES DOWN THAT WAY...BRINGING THEM UP A COUPLE
OF DEGREES WITH THE ADDITIONAL CLOUD COVER. WINDS SHOULD STAY UP
ENOUGH TOO. WIND CHILLS WILL BE OK AND REACH -5 OR SO. WINDS WILL
NOT BE AS STRONG AS THEY WERE THIS EVENING BY MORNING SO IT WILL
NOT FEEL TOO MUCH DIFFERENT.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL BUILD UP FROM THE OHIO VALLEY ON MONDAY AND LAKE
EFFECT SHOULD END QUICKLY. THE ADVISORY/WARNING CONTINUES INTO
MONDAY MORNING TO ACCOUNT FOR ANY ENHANCED CONVERGENCE AS THE
RIDGE BUILDS BUT EVEN THAT SHOULD DIMINISH BY LATE MORNING. WILL
GO WITH TEMPERATURES SLIGHTLY BELOW GUIDANCE FOR HIGHS AFTER A
COOL START TO THE DAY.
A WEAK CLIPPER WILL SLIDE SOUTHEAST ACROSS THE GREAT LAKES ON MONDAY
NIGHT. A LIGHT AREA OF SNOW WILL OVERSPREAD THE AREA WITH WARM
ADVECTION AHEAD OF THE LOW BUT ACCUMULATIONS WILL BE
MINOR...GENERALLY AROUND AN INCH. A SECONDARY BURST OF SNOW WILL BE
POSSIBLE WITH THE ASSOCIATED COLD FRONT ON TUESDAY. LAKE EFFECT WILL
DEVELOP AGAIN BUT MOISTURE ALOFT EXITS QUICKLY AGAIN SO SNOWFALL
AMOUNTS WILL BE MARGINAL.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
WARMER SOUTHERLY WINDS WILL DEVELOP ON THURSDAY AS HIGH PRESSURE
MOVES OFF THE MIDDLE ATLANTIC COAST. THE PRESSURE GRADIENT WILL
INCREASE INTO FRIDAY AS LOW PRESSURE MOVES FROM THE SOUTHERN PLAINS
TO THE WESTERN GREAT LAKES. MOISTURE LEVELS SHOULD INCREASE ENOUGH
BY FRIDAY TO BRING A PERIOD OF RAIN TO THE REGION. THE COLD FRONT
ASSOCIATED WITH THIS LOW WILL MOVE ACROSS NORTHERN OHIO AND NW PA
BY FRIDAY EVENING BUT IT WILL STALL NEAR THE OHIO RIVER VALLEY.
THERE WILL BE SOME LIGHT SNOW IN THE WAKE OF THE FRONT INTO FRIDAY
NIGHT. THE STALLED FRONTAL BOUNDARY WILL THEN BECOME THE TRACK FOR
AN AREA OF LOW PRESSURE TO MOVE FROM THE GULF COAST TO THE OHIO
RIVER VALLEY ON SUNDAY. PLENTY OF UNCERTAINTY WITH THIS SCENARIO
WITH PRECIPITATION TIMING AND TYPE.
IT WILL BE WARMER ON THURSDAY WITH MOST LOCATIONS RETURNING TO
WITHIN A COUPLE DEGREES OF 40. SLIGHTLY COOLER OVER THE THICKER
SNOWPACK ACROSS NW PA. BY FRIDAY AFTERNOON MANY LOCATIONS SHOULD
MAKE A RUN AT 50 DEGREES. WE THEN RETURN TO NEAR SEASONAL AVERAGES
FOR SATURDAY INTO SUNDAY.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
DRIER AIR AND CLEARING SKIES ARE PROGRESSING EAST AROUND THE SOUTH
END OF LAKE MICHIGAN AND THE SOUTHERN SHORE OF LAKE ERI WHERE VFR
CONDITIONS HAVE RETURNED AT FDY AND TOL. EXPECT GRADUAL IMPROVEMENT
IN CEILINGS OVER ALL BUT EXTREME NORTHEAST OHIO FROM THE SNOWBELT
EAST INTO ERI WHERE LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO
CONTINUE THROUGH THE FIRST HALF OF THE NIGHT. IFR VSBY ARE
EXPECTED WITH POSSIBLE IFR CIGS. TOWARD MORNING DRIER AIR AND A
MORE NORTHWESTERLY FETCH OFF THE LAKE WILL TEND TO DECREASE AND
DISRUPT THE LAKE BANDS SO IMPROVING CONDITIONS SHOULD SPREAD TO
ERI.
GUSTY WINDS IN THE 15 TO 25 KNOT RANGE SHOULD DECREASE TOWARD 05
UTC TO JUST A STEADY 10-14 KNOT RANGE.
FOR MONDAY EXPECT GENERALLY VFR CONDITIONS EXCEPT IN EXTREME NE
OHIO AND NW PA WHERE MVFR CONDITIONS WILL LIKELY PREVAIL.
.OUTLOOK...NON VFR CONDITIONS DEVELOPING ACROSS THE REGION MONDAY
NIGHT AND CONTINUING INTO WEDNESDAY.
&&
.MARINE...
THE STRONGEST WESTERLY WINDS WILL OCCUR ON LAKE ERIE THIS EVENING AS
THE COLD ADVECTION INCREASES IN THE WAKE OF AN UPPER LEVEL TROUGH.
IT APPEARS THAT WE WILL REMAIN WITHIN A COUPLE KNOTS OF 30 UNTIL
AROUND 06Z. WINDS WILL THEN BEGIN TO DECREASE BUT WILL REMAIN HIGH
ENOUGH TO WARRANT A SMALL CRAFT ADVISORY INTO AT LEAST MONDAY
MORNING. A WARM FRONT WILL LIFT ACROSS LAKE ERIE BY MONDAY AFTERNOON
WITH LIGHTER SOUTHERLY WINDS ANTICIPATED. THE NEXT COLD FRONT WILL
MOVE ACROSS THE LAKE ON TUESDAY WITH SMALL CRAFT CONDITIONS LIKELY.
HIGH PRESSURE WILL BRIEFLY RIDGE ONTO THE LAKE ON WEDNESDAY. WE WILL
THEN SEE INCREASING SOUTH TO SOUTHWEST FLOW THURSDAY INTO FRIDAY AS
THE NEXT AREA OF LOW PRESSURE WILL MOVE FROM THE SOUTHERN PLAINS
INTO THE WESTERN GREAT LAKES.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST MONDAY FOR OHZ014-
089.
PA...LAKE EFFECT SNOW ADVISORY UNTIL 10 AM EST MONDAY FOR PAZ003.
LAKE EFFECT SNOW WARNING UNTIL 10 AM EST MONDAY FOR PAZ001-002.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST MONDAY FOR LEZ146>149.
SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LEZ142>145.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/OUDEMAN
SHORT TERM...KEC
LONG TERM...MULLEN
AVIATION...LAPLANTE
MARINE...MULLENHazardous weather outlook, Dec 15, 3:50 AM EST, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 350 AM EST SUN DEC 15 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-160900- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE- 350 AM EST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001>003-160900- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 350 AM EST SUN DEC 15 2013 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-160900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 350 AM EST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. WINDS COULD APPROACH GALE FORCE LATE TODAY AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 15, 7:28 PM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
728 PM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM SNOW NORTHEAST 6SW 42.13N 79.89W
12/15/2013 M4.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301592
BMLocal storm report, Dec 15, 9:47 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM SNOW ERIE 42.09N 80.11W
12/15/2013 M4.8 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301593
BMLocal storm report, Dec 15, 9:49 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
949 PM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM SNOW EDINBORO 41.87N 80.13W
12/15/2013 M3.5 INCH ERIE PA SNOW SPOTTER
24 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301594
BMLocal storm report, Dec 15, 9:50 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
950 PM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW MILLCREEK TWP 42.06N 80.12W
12/15/2013 M4.6 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301595
BMLocal storm report, Dec 15, 9:59 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
959 PM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM SNOW GIRARD 42.01N 80.33W
12/15/2013 M3.3 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301596
BMLocal storm report, Dec 15, 10:01 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 PM EST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW MEADVILLE 5W 41.65N 80.22W
12/15/2013 M4.5 INCH CRAWFORD PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1301597
BMNearby
Lake Effect Snow Warnings in Pennsylvania, 2013Every lake effect snow warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.